ROLAND A. LEVANDOWSKI, M.D.
To the editor: In a recent letter Cosgriff(1) reported onset of ventricular dysrhythmia in a 21-year-old man after administration of doxorubicin and noted the association of doxorubicin, dysrhythmia, and sudden death. Experimental data suggest that doxorubicin-associated dysrhythmias may be commoner than presently appreciated and that sudden deaths related to doxorubicin may be the result of primary hemodynamic as well as dysrhythmic changes.
Hemodynamic and electrophysiologic effects of doxorubicin have been investigated in a canine model. Administration of 80 mg/m2 of doxorubicin to anesthetized healthy dogs caused an immediate profound fall in mean intra-arterial blood pressure (80 mm Hg in one
Learn more about subscription options.
Register Now for a free account.
LEVANDOWSKI RA. Doxorubicin and the Heart. Ann Intern Med. 1980;92:866–867. doi: 10.7326/0003-4819-92-6-866
Download citation file:
Published: Ann Intern Med. 1980;92(6):866-867.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only